Medication Overload

medicationSince I was diagnosed with Systemic Lupus, I have been on and off numerous medications. I absolutely HATE prescription medications. I graduated college with a degree in Health Science and a minor in Holistic Health, only to find out that I have complete opposite views of the American healthcare system. This $ystem doesn’t focus on our health at all, it’s all about profit. And I was blind to this until I started going to a million different doctor appointments and occasional trips to the hospital. It seemed like every doctor I saw wanted me on a different medication or wanted to do certain “necessary” testing that just happened to not be covered by my insurance. A few of the more recent medications were Imuran, Cellcept, Plaquneil, and Prednisone. The thing is, all of these medications have dangerous side effects especially the Prednisone.

My symptomsThese vary from day to day but I’m going to mainly focus on how I felt on my worst days.

  • Extreme migraines
  • Red and swollen joints
  • Rash on my face
  • Lost the ability to bend my elbows completely and straighten my arms completely (so they were stuck in one position)
  • Swollen feet and ankles to the point where I couldn’t wear closed shoes
  • Lost the ability to curl my toes
  • Lost the ability to make a fist (which caused me to basically become dependent on my boyfriend to help me with everything I needed to do)
  • Had the worst possible insomnia due to the pain being so bad
  • Mentally I thought I was going crazy
  • Emotionally I was a mess because I lost my independence
  • Had heartburn/stomach issues so bad that it hurt to take a deep breath

There’s so many other symptoms I could talk about but I don’t want to speak anything into existence. The moral of this list is that I lost my independence. I had to rely on my boyfriend, Tyler, to help me shower, dress, eat, and basically live from day to day. I felt like I was a 95 year old women needing

img_8634
This picture was taken the month I was diagnosed – July 2015. I had the butterfly rash on my face, not knowing what this crazy Lupus journey had in store for me. To the left, my guardian angel (and boyfriend of now 7 years) foreshadowing that we would get through this obstacle together. 

to be cared for in a nursing home. You’d think that being on so many medications that at least one of them would work to take the pain away. But no – they made me worse. The only thing that masked the pain was Prednisone and being such a small person, that took a huge toll on my body. I lost an extreme amount of weight, weighing in at a whopping 104lbs, I was super depressed, I always felt like I had excess energy that made me want to not stop moving (yeah that sounds great at first but I couldn’t sleep, I couldn’t sit down and rest), I developed tremors in both of my hands, I couldn’t have a clear thought in my mind, I was a mess.

I was fed up. I started doing my own research on holistic ways to cure the body from the inside out. What I have found and what I continue to learn, has changed my life forever. I am now only on Plaquneil with manageable symptoms, still working hard to be symptom free! If you want to find out how I did this without the help of a medical professional, I will talk about ways to heal your body (that have truly worked for me) in the Self Healing section of my blog.

 

6 thoughts on “Medication Overload

  1. Welcome, great to connect and nice to meet you. Great pic and oh your sharing is so needed. I had a 17 yr medical social wk career and still love/have hope for medical but more so holistic/spiritual healing (oh many stories, another time). Continue on and thank you! ❤

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s